×

zbMATH — the first resource for mathematics

Connectivity at infinity for right angled Artin groups. (English) Zbl 1029.20018
Summary: We establish sufficient conditions implying semistability and connectivity at infinity properties for CAT(0) cubical complexes. We use this, along with the geometry of cubical \(K(\pi,1)\)’s to give a complete description of the higher connectivity at infinity properties of right angled Artin groups. Among other things, this determines which right angled Artin groups are duality groups. Applications to group extensions are also included.

MSC:
20F65 Geometric group theory
20F36 Braid groups; Artin groups
57M07 Topological methods in group theory
PDF BibTeX Cite
Full Text: DOI
References:
[1] Mladen Bestvina, Non-positively curved aspects of Artin groups of finite type, Geom. Topol. 3 (1999), 269 – 302. · Zbl 0998.20034
[2] Mladen Bestvina and Noel Brady, Morse theory and finiteness properties of groups, Invent. Math. 129 (1997), no. 3, 445 – 470. · Zbl 0888.20021
[3] M. Bestvina and M. Feighn, The topology at infinity of Out\((F_{n})\), Invent. Math. 140 (2000), 651-692. · Zbl 0954.55011
[4] M. Bridson and A. Haefliger, Metric spaces of non-positive curvature, manuscript of a book, in progress. · Zbl 0988.53001
[5] Matthew G. Brin and T. L. Thickstun, 3-manifolds which are end 1-movable, Mem. Amer. Math. Soc. 81 (1989), no. 411, viii+73. · Zbl 0695.57009
[6] Kenneth S. Brown, Cohomology of groups, Graduate Texts in Mathematics, vol. 87, Springer-Verlag, New York-Berlin, 1982. · Zbl 0584.20036
[7] K.S. Brown and J. Meier, Improper actions and higher connectivity at infinity, Comment. Math. Helv. 75 (2000), 171-188. CMP 2000:13 · Zbl 1002.57003
[8] Michael W. Davis, Groups generated by reflections and aspherical manifolds not covered by Euclidean space, Ann. of Math. (2) 117 (1983), no. 2, 293 – 324. · Zbl 0531.57041
[9] Michael W. Davis, The cohomology of a Coxeter group with group ring coefficients, Duke Math. J. 91 (1998), no. 2, 297 – 314. · Zbl 0995.20022
[10] R. Geoghegan, Topological Methods in Group Theory, manuscript of a book, in progress. · Zbl 1141.57001
[11] Ross Geoghegan and Michael L. Mihalik, Free abelian cohomology of groups and ends of universal covers, J. Pure Appl. Algebra 36 (1985), no. 2, 123 – 137. · Zbl 0577.20024
[12] Ross Geoghegan and Michael L. Mihalik, The fundamental group at infinity, Topology 35 (1996), no. 3, 655 – 669. · Zbl 0860.57002
[13] C. H. Houghton, Cohomology and the behaviour at infinity of finitely presented groups, J. London Math. Soc. (2) 15 (1977), no. 3, 465 – 471. · Zbl 0354.20025
[14] Brad Jackson, End invariants of group extensions, Topology 21 (1982), no. 1, 71 – 81. · Zbl 0472.57001
[15] Sibe Mardešić and Jack Segal, Shape theory, North-Holland Mathematical Library, vol. 26, North-Holland Publishing Co., Amsterdam-New York, 1982. The inverse system approach. · Zbl 0996.54002
[16] John Meier, Geometric invariants for Artin groups, Proc. London Math. Soc. (3) 74 (1997), no. 1, 151 – 173. · Zbl 0869.20026
[17] John Meier, Holger Meinert, and Leonard VanWyk, Higher generation subgroup sets and the \Sigma -invariants of graph groups, Comment. Math. Helv. 73 (1998), no. 1, 22 – 44. · Zbl 0899.57001
[18] John Meier and Leonard VanWyk, The Bieri-Neumann-Strebel invariants for graph groups, Proc. London Math. Soc. (3) 71 (1995), no. 2, 263 – 280. · Zbl 0835.20037
[19] Michael L. Mihalik, Semistability at the end of a group extension, Trans. Amer. Math. Soc. 277 (1983), no. 1, 307 – 321. · Zbl 0518.57002
[20] Michael L. Mihalik, Semistability of Artin and Coxeter groups, J. Pure Appl. Algebra 111 (1996), no. 1-3, 205 – 211. · Zbl 0942.20021
[21] Michael L. Mihalik, Semistability at infinity, simple connectivity at infinity and normal subgroups, Topology Appl. 72 (1996), no. 3, 273 – 281. · Zbl 0865.57002
[22] Joseph S. Profio, Using subnormality to show the simple connectivity at infinity of a finitely presented group, Trans. Amer. Math. Soc. 320 (1990), no. 1, 281 – 292. · Zbl 0708.20009
[23] J. P. Rickert, A proof of the simple connectivity at infinity of \(\textit{Out}(F_4)\), J. Pure Appl. Algebra 145 (2000), 59-73. CMP 2000:06
[24] John R. Stallings, On torsion-free groups with infinitely many ends, Ann. of Math. (2) 88 (1968), 312 – 334. · Zbl 0238.20036
[25] R. Strebel, A remark on subgroups of infinite index in Poincaré duality groups, Comment. Math. Helv. 52 (1977), no. 3, 317 – 324. · Zbl 0365.20040
[26] Karen Vogtmann, End invariants of the group of outer automorphisms of a free group, Topology 34 (1995), no. 3, 533 – 545. · Zbl 0833.20044
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.